What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Mar 19, 2:57 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 19, 2:57 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
357 PM EDT Sat Mar 19 2022
.SYNOPSIS...
This morning will be dry, before a passing front brings a round
of showers and thunderstorms this afternoon and evening. Some
storms will become strong to severe with gusty winds. Sunday
will be cooler with some lingering showers possible in central
New York.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
330 pm update...
Just minor adjustments for the rest of this afternoon through
tonight.
Weak lines and clusters of thunderstorms and showers moving
through the area now. Instability has increased to over 500
J/kg due to temperatures around 70 with dewpoints in the low to
mid 50s. Low level lapse rates also good at 7.5. Deep shear
around 45 and a little higher in our south. Weak boundaries not
providing enough forcing to get much going yet. The best short
wave over Ohio will move northeast through our area early this
evening. Thunderstorms should be getting stronger. With NEPA and
the Catskills having had little yet with the warmest
temperatures this is the area to watch for stronger
thunderstorms. SPC still the area in a slight chance of severe
due mostly to damaging wind but with also a lessor chance of
hail and tornado.
So far the speed of the showers and thunderstorms has been quick
so not much for rainfall. Will still to watch for sustained
heavy rain and the possibility of flash flooding. The ground is
still weak with one hour flash flood guidance mostly under one
inch. Northern Oneida County is the wettest with more rain last
night and still some patchy snow. Urban areas have the best
chance of minor flash flooding.
The convection will clear our area this evening. Late tonight
will be a break before showers return Sunday with the upper
level trough and multiple short waves. Most of the showers will
be midday into the afternoon. This clears out late in the day
with the trough east of us. Sunday night will have slow clearing
as drier air moves in ahead of high pressure.
Temperatures tonight fall to the upper 30s and low and mid 40s.
A closer to average temperatures Sunday with highs in the mid
and upper 40s. Sunday night low temperatures from the upper 20s
to mid 30s.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Upper level ridging will build across the Upper Great Lakes on
Monday, with most of the Northeastern U.S. still under the
influence of an upper level low over the Gulf of Saint
Lawrence. Monday will be dry across our area, with seasonal
temperatures across most of NY, and slightly above normal in NE
PA. A pair of shortwave troughs will graze northern NY Monday
night into Tuesday, NY/PA finds itself under the right entrance
region of a 170+ knot jet streak. A band of light showers may
develop across the southern Finger Lakes and parts of NE PA
Monday evening. Surface high pressure will keep the region dry
and a little cooler on Tuesday.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A sharp upper level ridge axis will be more or less right
across the Mid Atlantic states Wednesday morning, as a deep
trough slowly moves across the mid-Mississippi Valley. Warm
advection will bring some increase in mid and high level clouds
during the afternoon and evening, though precip will likely hold
off until Wednesday night and Thursday. Mostly a rain event by
the looks of things, though some lingering showers Thursday
night into Friday morning could briefly mix with snow. Drier
conditions are likely for Friday night into Saturday.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
130 pm update...
All sites VFR to start. A line of showers will get to ELM by 18z
then to SYR/ITH/BGM by 19z. By then there should be thunder with
it. Vsbys may fall to IFR and cigs to MVFR. Wind gusts to 25
kts. RME will have this line by 21z.
After that more showers and a few thunderstorms will move
through by 02z. At times vsbys could fall to IFR and cigs to
MVFR like with the initial line.
After that cigs fall to MVFR all sites. In NY 2 to 5z to MVFR
and 10z to fuel alternate MVFR. At AVP cigs fall to MVFR around
09z. Ceilings remain MVFR through 18z all sites.
South winds at 10 kts with gusts to 20 to start turn to
southwest behind the first line. Tonight into Sunday southwest
to west winds at 10 gusting to 20 kts.
Outlook...
Sunday afternoon...Restrictions likely areawide with isolated
to scattered rain showers around. MVFR fuel alternate across CNY
much of the day, with MVFR or low end VFR at KAVP expected.
Gradual improvement areawide after about 21z.
Sunday night through Wednesday morning...Mainly VFR. Watching a
weak weather system that could bring some restrictions Monday
night.
Wednesday afternoon through Thursday...Occasional restrictions
possible in scattered rain showers, especially during the
afternoon & evening hours.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...MPH
LONG TERM...MPH
AVIATION...TAC
Hazardous weather outlook, Mar 19, 3:25 PM EST, 58 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
425 PM EDT Sat Mar 19 2022
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-202030-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
425 PM EDT Sat Mar 19 2022
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Showers and thunderstorms will continue to move through the area the
rest of the afternoon into the evening. Some storms may become
strong to severe with gusty winds and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
In the hours before
Special weather statement, Mar 19, 1:16 PM EST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Binghamton NY
216 PM EDT Sat Mar 19 2022
NYZ016>018-023>025-036-044-055-056-PAZ038-039-191900-
Chemung NY-Onondaga NY-Cortland NY-Southern Cayuga NY-Seneca NY-
Schuyler NY-Madison NY-Tioga NY-Broome NY-Tompkins NY-Susquehanna PA-
Bradford PA-
216 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of southeastern Seneca,
southeastern Schuyler, western Broome, northwestern Madison, Cayuga,
eastern Chemung, Cortland, Tioga, Onondaga, Tompkins, northwestern
Susquehanna and northeastern Bradford Counties through 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Auburn to Chemung. Movement was east at
40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Onondaga, Syracuse, Chemung, Clay, Cicero, Ithaca, Vestal, Auburn, De
Witt and Lysander.
This includes the following highway exits...
Interstate 90 between 34A and 39.
New York Interstate 81 between 8 and 31.
Interstate 86/Route 17 between 59 and 70 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4322 7609 4320 7608 4318 7594 4315 7587
4183 7599 4192 7671 4302 7668 4303 7649
4310 7650 4311 7647 4323 7647 4323 7630
4320 7628 4321 7626 4324 7627 4324 7626
4320 7622 4322 7620 4327 7621
TIME...MOT...LOC 1816Z 268DEG 39KT 4291 7664 4201 7665
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Mar 19, 2:02 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
302 PM EDT Sat Mar 19 2022
NYZ009-017-018-025-036-037-044>046-055>057-191945-
Otsego NY-Chenango NY-Onondaga NY-Southern Oneida NY-Cortland NY-
Southern Cayuga NY-Madison NY-Tioga NY-Broome NY-Delaware NY-
Tompkins NY-Northern Oneida NY-
302 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of southern Oneida,
western Otsego, Broome, Madison, west central Delaware, southeastern
Cayuga, Cortland, northeastern Tioga, Onondaga, eastern Tompkins and
Chenango Counties through 345 PM EDT...
At 301 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cicero to near Preble to near Newark
Valley. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Onondaga, Syracuse, Clay, Binghamton, Rome, Cicero, De Witt,
Cortland, Sullivan and Johnson City.
This includes the following highway exits...
Interstate 90 between 32 and 39.
New York Interstate 81 between 3 and 31.
Interstate 86/Route 17 between 70 North and 72.
Interstate 88 between 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4206 7521 4214 7630 4323 7630 4320 7627
4323 7625 4320 7622 4322 7620 4324 7620
4324 7613 4320 7608 4320 7605 4318 7601
4318 7594 4315 7589 4326 7587 4330 7525
TIME...MOT...LOC 1901Z 263DEG 54KT 4318 7618 4270 7612 4219 7622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Mar 19, 2:42 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
342 PM EDT Sat Mar 19 2022
NYZ009-036-037-044>046-192030-
Otsego NY-Chenango NY-Southern Oneida NY-Cortland NY-Madison NY-
Northern Oneida NY-
342 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of Oneida, northwestern
Otsego, Madison, southeastern Cortland and northern Chenango Counties
through 430 PM EDT...
At 342 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highmarket to near Otselic. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Utica, Rome, Oneonta, Oneida, Kirkland, Lenox, Norwich, Lee, Verona
and Westmoreland.
This includes the following highway exits...
Interstate 90 between 31 and 34.
LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
4305 7522 4290 7520 4287 7521 4286 7520
4286 7516 4291 7510 4288 7503 4246 7508
4247 7595 4347 7577 4342 7553 4361 7511
TIME...MOT...LOC 1942Z 250DEG 32KT 4356 7562 4268 7573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Mar 19, 3:58 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
458 PM EDT Sat Mar 19 2022
NYZ046-192145-
Otsego NY-
458 PM EDT Sat Mar 19 2022
...A strong thunderstorm will impact portions of Otsego County
through 545 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edmeston, or 12 miles west of Cooperstown, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Worcester, Middlefield, Hartwick, Cooperstown, Edmeston, Westville,
Pittsfield, Springfield, Richfield Springs and Burlington.
This includes the following highway exits...
Interstate 88 near 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4258 7466 4253 7534 4287 7522 4286 7520
4286 7516 4290 7511 4290 7508 4283 7490
4289 7488 4290 7486 4283 7465 4276 7467
4263 7463
TIME...MOT...LOC 2058Z 258DEG 24KT 4269 7518
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Mar 19, 4:07 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
507 PM EDT Sat Mar 19 2022
PAZ038-039-043-044-047-192145-
Wyoming PA-Susquehanna PA-Bradford PA-Luzerne PA-Lackawanna PA-
507 PM EDT Sat Mar 19 2022
...Strong thunderstorms will impact portions of southwestern
Susquehanna, northwestern Lackawanna, Luzerne, southeastern Bradford
and Wyoming Counties through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Laceyville to Lightstreet. Movement was east at
35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wilkes-Barre, Falls, Hazleton, Muhlenberg, Kingston, Nanticoke,
Plains, Pittston, Plymouth and Exeter.
This includes the following highway exits...
Interstate 80 between 256 and 262.
Pennsylvania Interstate 81 between 143 and 170A and B, and near
211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4095 7621 4114 7623 4114 7628 4120 7632
4130 7631 4154 7622 4155 7636 4168 7631
4177 7565 4095 7589 4091 7601
TIME...MOT...LOC 2107Z 253DEG 26KT 4164 7619 4105 7641
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Mar 19, 4:14 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
514 PM EDT Sat Mar 19 2022
NYZ016>018-192200-
Onondaga NY-Southern Cayuga NY-Seneca NY-
514 PM EDT Sat Mar 19 2022
...A strong thunderstorm will impact portions of north central
Seneca, northern Cayuga and Onondaga Counties through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cayuga, or near Auburn, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Onondaga, Syracuse, Clay, Auburn, De Witt, Van Buren, Baldwinsville,
North Syracuse, Seneca Falls and Solvay.
This includes the following highway exits...
Interstate 90 between 35 and 39.
New York Interstate 81 between 15 and 29 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4292 7594 4279 7670 4295 7681 4303 7665
4303 7650 4310 7650 4322 7625 4320 7622
4322 7620 4324 7621 4325 7618
TIME...MOT...LOC 2114Z 246DEG 36KT 4290 7667
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJG